Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 34, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 14, 2007, 3:29 PM MDT for Larimer County, Weld County, Colorado. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2007, 3:29 PM MDT (21:29 UTC)
- Expired
- May 14, 2007, 4:07 PM MDT
- In force
- 38 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Larimer County, CO, Weld County, CO
The radar
The Cheyenne radar (KCYS), 51 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 3:30 PM MDT | HAIL 0.75 | 3 Ne Fort Collins, CO | |
| May 14, 3:30 PM MDT | HAIL 1 | Nw Fort Collins, CO | |
| May 14, 3:52 PM MDT | HAIL 0.75 | 2 Nw Fort Collins, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 2:57 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2870 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 142130 SVRBOU COC069-123-142215- /O.NEW.KBOU.SV.W.0034.070514T2129Z-070514T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 329 PM MDT MON MAY 14 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LARIMER COUNTY IN NORTH CENTRAL COLORADO WEST CENTRAL WELD COUNTY IN NORTHEAST COLORADO * UNTIL 415 PM MDT * AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 4 MILES EAST OF BELLVUE...OR ABOUT 6 MILES NORTH OF FORT COLLINS...MOVING EAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINDSOR... WELLINGTON...TIMNATH...TEDS PLACE...SEVERANCE...BELLVUE AND NORTHERN FORT COLLINS. INTENSE LIGHTNING IS ALSO OCCURRING WITH THIS STORM. IF OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4082 10506 4060 10528 4045 10483 4091 10481 $$ BAKER
2 follow-up statements
000 WWUS55 KBOU 142148 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 343 PM MDT MON MAY 14 2007 COC069-123-142215- /O.CON.KBOU.SV.W.0034.000000T0000Z-070514T2215Z/ LARIMER CO-WELD CO- 343 PM MDT MON MAY 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT FOR WEST CENTRAL WELD AND EAST CENTRAL LARIMER COUNTIES... AT 343 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME NORTHEASTERN FORT COLLINS...MOVING EAST AT 20 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINDSOR...WELLINGTON...TIMNATH...TEDS PLACE...SEVERANCE...BELLVUE AND NORTHERN FORT COLLINS. AT 3:30 PM...A TRAINED WEATHER SPOTTER IN NORTHWEST FORT COLLINS OBSERVED HAIL UP TO ONE INCH IN DIAMETER. THIS STORM IS ALSO PRODUCING INTENSE LIGHTNING. IF YOU ARE IN THE PATH OF THE STORM... TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...BRIEF HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS SEVERE THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4082 10506 4060 10528 4045 10483 4091 10481 $$ BAKER
000 WWUS55 KBOU 142207 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 404 PM MDT MON MAY 14 2007 COC069-123-142214- /O.CAN.KBOU.SV.W.0034.000000T0000Z-070514T2215Z/ LARIMER CO-WELD CO- 404 PM MDT MON MAY 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WELD AND EAST CENTRAL LARIMER COUNTIES IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. HOWEVER...THIS STORM MAY STILL PRODUCE SMALL HAIL...DEADLY CLOUD-TO-GROUND LIGHTNING...BRIEF HEAVY RAIN AND GUSTY WINDS AS IT TRACKS ACROSS NORTHWEST WELD COUNTY. LAT...LON 4082 10506 4060 10528 4045 10483 4091 10481 $$ BAKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:05 PM MDT, 24 minutes earlier.
Area forecast discussion, May 14, 3:05 PM MDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 305 PM MDT MON MAY 14 2007 .SHORT TERM...FRONT HAS SINCE PASSED THE AREA...WITH COOLER AIR AND 40 DEGREE DEWPOINTS IN ITS WAKE ACROSS THE PLAINS. HIGHER DEWPOINTS...NEAR 50 DEGREES...IN FAR NORTHEAST CORNER. AIRMASS CURRENTLY CAPPED ACROSS PLAINS...AS NOTED BY LACK OF CONVECTION. BEGINNING TO SEE SOME CONVECTION ACROSS MOUNTAINS AS AREA OF QG ASCENT PUSHES INTO AREA. SHOULD SEE CONVECTION INCREASE IN COVERAGE AND BEGIN TO SPREAD ONTO PLAINS WITH INCREASING ASCENT. LAPS SURFACE ANALYSIS ALREADY SHOWING CAPES AROUND 1000 J/KG...THOUGH THERE IS STILL QUITE A BIT OF CIN ACROSS PLAINS. SHOULD SEE CAP ERODE AS AFTERNOON PROGRESSES WITH STORMS BEING ABLE TO MOVE ACROSS PLAINS. LATEST FORECAST SOUNDINGS SHOWING CAPES REACHING 1500 J/KG BY 00Z...HIGHEST CAPES IN THE NORTHEAST CORNER. COULD SEE SOME STORMS BECOMING SEVERE THIS EVENING...BEST CHANCE NEAR THE NORTHEAST CORNER WHERE THE HIGHER CAPES ARE FORECAST. HAIL AND GUSTY WIND WILL BE THE MAIN CONCERNS. SEVERE TSTM WATCH JUST HOISTED. MODELS SHOW ANOTHER NORTHERLY SURGE ACROSS THE PLAINS AROUND MIDNIGHT. STORMS SHOULD END AT THAT TIME AS QG ASCENT WEAKENS AND AIRMASS BECOMES MORE STABLE. WILL KEEP SOME SHOWERS GOING ACROSS PLAINS AFTER MIDNIGHT WITH UPSLOPE AND WEAK ASCENT. ACROSS MOUNTAINS... SHOWERS WILL END AS DRIER AIR BEGINS TO WORK INTO AREA. ON TUESDAY...FORECAST SOUNDINGS SHOW A COOL AND STABLE AIRMASS ACROSS THE PLAINS...POSSIBLY TOO CAPPED FOR ANY SHOWERS. COULD SEE SOME CONVECTION OVER MOUNTAINS DURING THE AFTERNOON WITH AFTERNOON HEATING AND RESIDUAL MOISTURE. WILL NOT CHANGE MUCH OVERALL IN TUESDAYS GRIDS. .LONG TERM...THE MODELS SHOW WEST-NORTHWESTERLY FLOW ALOFT FOR THE FORECAST AREA WITH THE UPPER RIDGE AXIS STAYING TO OUR WEST TUESDAY NIGHT THROUGH THURSDAY. THERE IS LITTLE IN THE WAY OF ANY VERTICAL VELOCITY THROUGH THAT PERIOD. THE LOWER LEVELS...MODELS HANG ON TO WEAK UPSLOPE FLOW FOR THE PLAINS AND FOOTHILLS TUESDAY NIGHT AND WEDNESDAY. SOUTH-SOUTHEASTERLY FLOW IS PROGGED WEDNESDAY NIGHT AND THURSDAY. FOR MOISTURE...BOTH MODELS HANG ON TO LOWER AND MID LEVEL MOISTURE FOR THE PLAINS TUESDAY NIGHT...THE NAM SHOWING MORE. FROM WEDNESDAY THROUGH THURSDAY NIGHT...BOTH MODELS KEEP SOME MOISTURE AROUND. BOUNDARY LAYER DEW POINTS STAY IN THE 40S OVER THE PLAINS AND FOOTHILLS THROUGH THE PERIOD. THERE IS A PERSISTENT THETA-E AXIS OVER CENTRAL COLORADO THROUGH THURSDAY. THE BEST CAPE DURING THE AFTERNOON/EVENING HOURS FOR THE FORECAST AREA IS IN THE HIGH COUNT CAPE TUESDAY THROUGH THURSDAY. THE CAPE OVER THE PLAINS IS FAIR ON WEDNESDAY AND A BIT HIGHER ON THURSDAY. THE LAPSE RATES OVER THE PLAINS LATE TUESDAY AND LATE WEDNESDAY ARE NOT VERY STEEP ...BUT THEY GET BETTER FOR THE PLAINS LATE THURSDAY. 30% OR 40% POPS LOOK GOOD IN THE MOUNTAINS THROUGH THE PERIOD. NOTHING FOR THE PLAINS LATE TUESDAY...10%S ON WEDNESDAY...AND 20%S BY THURSDAY. FOR TEMPERATURES...WEDNESDAYS HIGHS AT 3-4 C WARMER THAN TUESDAYS. THURSDAY WARMS ANOTHER 3C OVER WEDNESDAY. FOR THE LATER DAYS...FRIDAY THROUGH MONDAY...MODELS HAVE A WEAK... FLAT UPPER RIDGE OVER THE FORECAST AREA WITH EMBEDDED WEAK WAVES. THERE STILL SEEMS TO BE SOME MOISTURE AVAILABLE FOR LIMITED CONVECTION. THE GFS HAS THE PERSISTENT THETA-E AXIS MOVE EASTWARD INTO EASTERN COLORADO BY THE WEEKEND. IT IS THAT TIME OF YEAR. TEMPERATURES LOOKS PRETTY STABLE FRIDAY THROUGH MONDAY...BASICALLY A BIT ABOVE SEASONAL NORMALS. && .AVIATION...THERE WILL BE SOME STORMS IN THE VICINITY OF THE AIRPORT THROUGH ABOUT 04Z. THE STORMS COULD PRODUCE HAIL AND GUSTY WIND. THE GUSTY OUTFLOW WINDS TO 40KTS FROM THE STORMS COULD AFFECT THE AIRPORT. ANOTHER NORTHERLY SURGE WILL PASS THE AIRPORT AROUND 06Z WITH RAIN SHOWERS POSSIBLE OVERNIGHT. MVFR CEILINGS ARE POSSIBLE FROM 05Z TO 15Z. THE AIRMASS WILL BE TOO STABLE FOR THUNDERSTORMS TUESDAY...THOUGH A FEW SHOWERS CAN BE EXPECTED DURING THE AFTERNOON. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. DL/RJK
Hazardous weather outlook, May 14, 10:57 AM MDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1057 AM MDT MON MAY 14 2007 COZ030>051-151200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1057 AM MDT MON MAY 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON AND THEN MOVE EASTWARD ACROSS THE NORTHEAST PLAINS DURING THE AFTERNOON AND EVENING HOURS. SOME OF THE STORMS MAY PRODUCE BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. A FEW STORMS COULD BECOME SEVERE ACROSS THE NORTHEAST PLAINS LATE THIS AFTERNOON AND EVENING...WITH HAIL UP TO AN INCH IN DIAMETER POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE SCATTERED LATE DAY SHOWERS AND THUNDERSTORMS OVER THE HIGH COUNTRY WEDNESDAY. FROM THURSDAY INTO THE WEEKEND THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS FOR ALL THE FORECAST AREA EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. D-L/RJK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 2:45 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 45 min |
| May 14, 5:07 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Larimer | 38 min |
| May 14, 5:47 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 42 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.